Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 66, NWS Tallahassee, FL

October 8, 2008Jackson County, Florida

NWS Tallahassee, FL issued this tornado warning at Oct 8, 2008, 2:21 PM CDT for Jackson County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2008, 2:21 PM CDT (19:21 UTC)
Expired
Oct 8, 2008, 2:45 PM CDT
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Jackson County, FL

The radar

The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 081921
TORTAE
FLC063-081945-
/O.NEW.KTAE.TO.W.0066.081008T1921Z-081008T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM CDT WED OCT 8 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 245 PM CDT

* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR OAKDALE...OR NEAR MARIANNA...MOVING EAST AT
  24 MPH.

* THE TORNADO WILL BE NEAR...
  CYPRESS BY 230 PM CDT...
  DELLWOOD...GRAND RIDGE AND TWO EGG BY 235 PM CDT...
  6 MILES SOUTH OF LOVEDALE BY 240 PM CDT...
  HAYNES...PARRAMORE AND 7 MILES NORTHWEST OF SNEADS BY 245 PM CDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE 
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3098 8501 3097 8499 3083 8492 3083 8493
      3079 8493 3075 8492 3074 8488 3072 8487
      3067 8516 3075 8527
TIME...MOT...LOC 1920Z 251DEG 21KT 3075 8515

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 081934
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT WED OCT 8 2008

FLC063-081945-
/O.CON.KTAE.TO.W.0066.000000T0000Z-081008T1945Z/
JACKSON FL-
233 PM CDT WED OCT 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EAST
CENTRAL JACKSON COUNTY...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CYPRESS...OR 10
MILES EAST OF MARIANNA...MOVING EAST AT 26 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF HAYNES AND 7 MILES SOUTH OF PARRAMORE BY 245 PM
  CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE 
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3091 8497 3084 8492 3083 8493 3075 8492
      3075 8491 3074 8488 3072 8487 3068 8512
      3080 8516
TIME...MOT...LOC 1933Z 258DEG 23KT 3076 8505

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 8, 9:28 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Oct 8, 9:28 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EDT WED OCT 8 2008

.UPDATE...THE MORNING SURFACE ANALYSIS SHOWED THE COLD FRONT JUST
WEST OF OUR FORECAST AREA APPROACHING MOBILE. PLENTY OF DEEP
LAYER MOISTURE AND LIFT AHEAD OF THIS BOUNDARY WILL KEEP THE RAIN
CHANCES UP ACROSS THE AREA TODAY. THE FRONT WILL BEGIN TO MOVE
INTO OUR WESTERN ZONES...SOUTHEAST AL/EASTERN FL PANHANDLE...THIS
AFTERNOON THEN CONTINUE EASTWARD ACROSS THE AREA THROUGH THE
EVENING AND THE OVERNIGHT HOURS TONIGHT. A GRADUAL DRYING TREND
WITH LIGHT NORTHWEST WINDS IN THE WAKE OF THE FRONT IS EXPECTED LATER
THIS AFTERNOON.

THE VERTICAL WIND PROFILE IN THE 12Z TAE SOUNDING INDICATED SOME
DECENT LOW-LEVEL SHEAR. AS A RESULT...SOME ROTATION ON RADAR
ASSOCIATED WITH A FEW COASTAL STORMS HAS LEAD TO A COUPLE OF
TORNADO WARNINGS...ONE OVER AND PANAMA CITY AND THE OTHER OVER ST.
GEORGE ISLAND. WE DID GET VERIFICATION ON THE PANAMA CITY TORNADO
WITH SOME REPORTS OF DAMAGE. FOR MORE INFORMATION ON THIS DAMAGE
REFER TO THE LOCAL STORM REPORT (LSR).

THE FLASH FLOOD WATCH HAS BEEN CANCELED THIS MORNING. ALTHOUGH
WE ARE NO LONGER ANTICIPATING A FLOOD EVENT...SOME STORMS MAY
PRODUCE ISOLATED RAINFALL AMOUNTS UP TO 2 TO 3 INCHES
TODAY...ESPECIALLY NEAR THE COAST.

.AVIATION...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL AFFECT
THE REGION THROUGH THE DAY...WITH MVFR VIS/CIGS OCCURRING IN THESE
SHOWERS. THE STRONGER STORMS MAY HAVE WIND GUSTS TO 25KT AND BRIEF
IFR VIS/CIGS. THE RAIN WILL SLOWLY TAPER OFF FROM WEST TO EAST
THIS EVENING AS A WEAK COLD FRONT MOVES THROUGH.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

UPDATE...GIBBS
AVIATION...FOURNIER
Hazardous weather outlook, Oct 8, 5:00 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT WED OCT 8 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-090800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EDT WED OCT 8 2008 /500 AM CDT WED OCT 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT
WILL APPROACH THE REGION TODAY AND BEGIN CROSSING THE AREA TONIGHT.
AHEAD OF THIS SYSTEM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE NORTH AND NORTHEAST. THE SHOWERS WILL DECREASE IN
COVERAGE ACROSS THE WEST LATER TODAY AND THEN CONTINUE TO TAPER OFF
FROM WEST TO EAST THROUGH TONIGHT. RAINFALL AMOUNTS ARE GENERALLY
EXPECTED TO BE AROUND AN INCH...HOWEVER WITH ABUNDANT GULF
MOISTURE AVAILABLE...A FEW LOCATIONS WILL HAVE THE POTENTIAL TO
SEE MULTIPLE ROUNDS OF THUNDERSTORMS RESULTING IN SEVERAL INCHES
OF RAINFALL. THIS RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE SOME
LOCALIZED FLOODING OF LOW LYING AND MORE POPULATED AREAS.

SOUTHERLY FLOW AHEAD OF THE FRONT WILL PRODUCE PERIODS OF
CAUTIONARY WINDS ACROSS THE MARINE AREA INTO THIS AFTERNOON. THESE
WINDS AND ASSOCIATED SURF WILL ALSO RESULT IN A MODERATE RISK OF
RIP CURRENTS INTO THIS EVENING ALONG THE BEACHES OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE
POSSIBLE OVER THE EASTERN HALF OF THE AREA THURSDAY MORNING.

A TIGHTENING PRESSURE GRADIENT DURING THE UPCOMING WEEKEND IS
ANTICIPATED TO RESULT IN A PERIOD OF CAUTIONARY WINDS AND SEAS
SATURDAY NIGHT INTO SUNDAY. THESE WINDS AND SEAS ARE THEN
ANTICIPATED TO CONTINUE BUILDING TO POTENTIAL ADVISORY LEVELS
SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Local storm report, Oct 8, 9:19 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EDT WED OCT 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TORNADO          PANAMA CITY             30.17N 85.67W
10/08/2008                   BAY                FL   LAW ENFORCEMENT

            DAMAGE REPORTS TO BAYPOINT SUBDIVISION NEAR SAINT ANDREW
            STATE PARK. WINDOWS BLOWN OUT AT ONE OR MORE HOMES. ROOF
            DAMAGE TO A BUSINESS BUILDING. SEVERAL TREES AND POWER
            LINES DOWN.

&&

FOURNIER
Special weather statement, Oct 8, 12:15 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM EDT WED OCT 8 2008

FLZ007-008-081800-
COASTAL WALTON-INLAND WALTON-
1215 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 100 PM CDT

AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DE FUNIAK SPRINGS...MOVING
EAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 12:42 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM EDT WED OCT 8 2008

FLZ009-081845-
HOLMES-
1242 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 145 PM CDT

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF DE FUNIAK SPRINGS...MOVING
EAST AT 21 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 12:59 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED OCT 8 2008

ALZ066-069-081845-
DALE-HOUSTON-
1259 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE AND
WESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 145 PM CDT

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PINCKARD...OR 10 MILES WEST OF
DOWNTOWN DOTHAN...MOVING NORTHEAST AT 21 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ONE OF MORE FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 1:14 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT WED OCT 8 2008

FLZ010-011-081915-
JACKSON-WASHINGTON-
114 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND EASTERN
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 215 PM CDT

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPLEY...MOVING NORTHEAST AT 23 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Oct 8, 1:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EDT WED OCT 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TORNADO          ENTERPRISE              31.31N 85.85W
10/08/2008                   COFFEE             AL   NWS EMPLOYEE

            SIGNIFICANT DAMAGE TO CIVIC CENTER...ROOF PEELED OFF AND
            WINDOWS BLOWN OUT. CAR WINDOWS BLOWN OUT TOO. SEVERAL
            TREES DOWN AND A LOT OF DEBRIS.

&&

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:23 AM CDTTornado WarningTAEBay17 min
Oct 8, 9:10 AM CDTTornado WarningTAEFranklin20 min
Oct 8, 9:14 AM CDTSpecial Marine WarningTAE31 min
Oct 8, 12:48 PM CDTSevere Thunderstorm WarningTAEHolmes, Washington57 min
Oct 8, 1:53 PM CDTSevere Thunderstorm WarningTAEJackson52 min
Oct 8, 2:51 PM CDTTornado WarningTAEJackson39 min
Oct 8, 4:11 PM CDTTornado WarningTAEJackson49 min
Oct 8, 4:32 PM CDTTornado WarningTAEJefferson, Leon28 min
Oct 8, 6:32 PM CDTSpecial Marine WarningTAE58 min
Oct 8, 6:32 PM CDTTornado WarningTAEFranklin33 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.